>

MEETINGS / EVENTS

RSS

May 05 - 07 2014, 12:00 AM - 12:00 AM

2014 ASA Legislative Conference

>

FDA MEDWATCH ALERTS

March 28, 2014

FDA Update on the Shortage of Normal Saline

Summary:

FDA Update on the Shortage of Normal Saline

March 18, 2014

FDA MedWatch - Merit Medical Systems, Custom Procedural Trays/Kits Containing 1 percent Lidocaine HCl Injection, 10mg/mL: Recall - Particulates Found in Hospira supplied Lidocaine

Summary:

Merit Medical Systems Custom Procedural Trays Kits Recall Particulates Found in Hospira Lidocaine

March 18, 2014

McKesson Technologies Anesthesia Care: Recall - Patient Case Data May Not Match Patient Data

Summary:

McKesson Technologies Anesthesia Care Recall Patient Case Data May Not Match Patient Data

>

ASA FEATURED PRODUCT

Add this product to your shopping cart

Self Education and Evaluation (SEE) Program

SKU: 30701-14CE

... Read more »

Single Copies, Member Price: $360

FDA Alerts and Recalls

AUDIENCE: Surgery, Anesthesia, Neurology, Healthcare Professionals

ISSUE: FDA has observed fungal contamination by direct microscopic examination of foreign matter taken from a sealed vial of methylprednisolone acetate collected from New England Compounding Center (NECC). FDA is in the process of conducting additional microbial testing to confirm the exact species of the fungus.

Investigation into the exact source of the outbreak is still ongoing, but the outbreak is associated with a potentially contaminated medication. That product is preservative-free methylprednisolone acetate (80mg/ml), an injectable steroid produced and distributed by New England Compounding Center (NECC) in Framingham, Massachusetts. CDC’s interim data show that all infected patients received injection with this product.

BACKGROUND: FDA was been working closely with CDC, several state health departments, and the Massachusetts Board of Pharmacy to investigate the scope and cause of the outbreak of fungal meningitis. FDA inspectors in the New England District Office, in cooperation with the Massachusetts Board of Registration in Pharmacy have been conducting an inspection of the New England Compounding Center. The firm voluntarily ceased all operations and surrendered its license to the Massachusetts Board of Registration in Pharmacy on October 3, 2012.

RECOMMENDATION: Out of an abundance of caution, FDA is taking the additional step of recommending that health care professionals and consumers not use any product that was produced by NECC at this time. In addition, FDA requests that health care professionals retain and secure all remaining products purchased from NECC until FDA provides further instructions regarding the disposition of these products.

Although the investigation into the source of the outbreak is still ongoing, if you have purchased a product from NECC, FDA is advising not to use it at this time. This includes all products compounded and distributed at NECC; not just the ones that have been recalled. Please see the CDC website for additional information.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:

Complete and submit the report Online: www.fda.gov/MedWatch/report.htm

 

Download form

or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178

Read the MedWatch safety alert, incliding links to the FDA statement, Q&As, and list of recalled products, at:

http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm322849.htm


You are encouraged to report all serious adverse events and product quality problems to FDA MedWatch at www.fda.gov/medwatch/report.htm

Follow MedWatch on Twitter

Update your subscriptions, modify your e-mail address, or stop subscriptions at any time on your Subscriber Preferences Page. You will need to use your e-mail address to log in. If you have questions or problems with the subscription service, please contact support@govdelivery.com.

This service is provided to you at no charge by U.S. Food & Drug Administration (FDA).

Alerts By Date

81–100 of 128 results
Show:
3|
4|
5|
6|
7|

Friday, August 17, 2012

Hospira Hydromorphone Hydrochloride Injection

Hospira Hydromorphone Hydrochloride Injection

view details »

Friday, August 17, 2012

Hospira Propofol Injectable Emulsion: Recall- Glass Vial Defect

Hospira Propofol Injectable Emulsion

view details »

Friday, June 29, 2012

Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

view details »

Wednesday, May 16, 2012

Hydromorphone Hydrochloride Recall

Hydromorphone Hydrochloride Recall

view details »

Wednesday, April 18, 2012

Morphine Sulfate Injection USP, 4 mg/mL (C-II), 1 mL fill in 2.5 mL Carpuject by Hospira, Inc: Recall - May Contain More Than Intended Fill Volume

Customer report of two Carpujects syringes containing more than the 1 mL labeled fill volume. Opioid pain medications such as morphine have life-threatening consequences if overdosed. Those consequences can include respiratory depression (slowed breathing or suspension of breathing), and low blood pressure.

view details »

Monday, March 05, 2012

Cardiac Science Powerheart, CardioVive, CardioLife; GE Responder and Responder Pro; and Nihon-Kohden Automated External Defibrillators (AEDs): Class I Recall - Defective Component

FDA notified healthcare professionals and medical care organizations of the Class 1 recall of the listed AEDs which contain a component that may fail unexpectedly due to a defect. If the component were to fail during a rescue attempt, the AED may not deliver defibrillation therapy, causing serious adverse health consequences, including death. The unit’s self test may not detect the failure or impending failure of the component.

view details »

Friday, February 24, 2012

Smiths Medical Bivona Neonatal, Pediatric and Flextend Tracheostomy Tubes: Class 1 Recall - Inadvertent Dislodgement

FDA notified healthcare professionals and medical care organizations about the Class 1 recall of certain lots of these tracheostomy tubes. Difficulty arising from disconnecting accessories from the connectors of the affected tubes may result in excessive force to detach the accessory and the tracheostomy tube may dislodge from the patient. This could lead to serious patient injury or death, especially if no replacement tube is immediately available.

view details »

Monday, January 09, 2012

Endo Pharmaceuticals Opiate Products by Novartis Consumer Health: Public Health Advisory - Potential Safety Risk

FDA is advising health care professionals and patients of a potential problem with opiate products manufactured and packaged for Endo Pharmaceuticals by Novartis Consumer Health at its Lincoln, Nebraska manufacturing site.

view details »

Wednesday, January 04, 2012

Ikaria INOmax DS Drug Delivery System: Class I Recall - Erratic Nitric Oxide (NO) Readings

FDA notified healthcare professionals of a Class I recall of Ikaria INOmax DS Drug Delivery System. Erratic nitric oxide (NO) monitoring readings were being caused by fretting corrosion at the electrical contact interface of certain metals.

view details »

Friday, December 23, 2011

CareFusion AVEA Ventilator: Recall - Failure May Lead to Lack of Ventilation

FDA notified health care professionals of a class I recall of CareFusion AVEA Ventilators. The AVEA ventilator can develop a failure where the ventilator activates a false extended high peak alarm, opens the safety valve and stops ventilating. Without health care professional intervention, patients may suffer life-threatening injury or death.

view details »

Friday, November 04, 2011

CareFusion EnVe Ventilators: Class I Recall - Potential for Interruption of Patient Ventilation

FDA notified health care professionals of a Class I recall of all EnVe Ventilator model 19250-001, manufactured between December 2010 and May 2011, due to potential defects that can interrupt ventilation to the patient.

view details »